Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


How long on Steroids?
Dec 5, 2001

Hi Drs, I am currently on anadrol 50mg 2x daily and androgel for wasting. Poz 13 yrs. Assuming I gain the desired weight and muscle mass, can I stop the anadrol? How long is it 'safe' to take the anadrol? I am concerned about liver tox. Would I be better off with HGH? Thanks for the info.

Response from Dr. Fisher

You did not say how long you have been on anadrol/androgel. But certainly when you gain the desired weight/muscle mass it will be reasonable to stop anadrol. Then see if you maintain your weight/muscle mass. I am assuming that you are using the androgel because you had testosterone deficiency. If so you may need to stay on testosterone replacement indefinitely. But long-term side effects of anabolic agents/steroids/testosterone in HIV patients are uncertain. We know from a large study that 12 months treatment with oxandrolone is safe. Beyond that is anybody's guess. Though my clinical experience has been quite favorable. Use of HGH is certainly associated with a number of adverse effects in some people...long-term use beyond 3-6 months has not been well studied. I don't think you would be better off on HGH if the anadrol/androgel are working.Good luck AF


Previous
Losing weight without gaining muscle weight
Next
What about my weight?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement